understanding latest blood results

Just had latest results back and could do with some advice before I see dr tomorrow!!

been on levo for about 5 years for auto immune hypothyroid

was taking 100mcg but had bloods done 3 or 4 weeks ago as was feeling rubbish and

tsh was 3.4 - dr agreed to increase my levo to 125 mcg as last check it had been 1.2 and i felt much better when it was lower.

My ferratin and folate levels also came back as low - and she has started me on replacement

I asked for them to check my free T3 and vit D levels

results are :

TSH 0.23

FT3 5.2

FT4 29.2 (range 11.5 - 22)

Vit D 19

(sorry didnt get ranges of receptionist for all values)

worried she'll say to drop my levo back to 100mcg whilst still feeling not great - would be grateful of any ideas/advice.

Thanks

4 Replies

oldestnewest
  • Alihardy5, TSH is good, FT3 looks good, FT4 is too high. It's not usually a problem to have FT4 24/26 in your range but >29 indicates over replacement. If your GP does want to reduce dose perhaps you could negotiate 100/125 alternate days and retest 8 weeks later.

    Not feeling great is probably due to deficient vitD, low ferritin and folate and supplementing will improve wellbeing but it will take 6-8 weeks for vitD and folate to improve, and possibly months to improve ferritin.

    VitD19 is very low. 75-100 is optimal. Supplement 10,000iu D3 for 8 weeks and then reduce to 5,000iu daily. Retest in March/April.

    Take 500mg-1,000mg vitamin C with each iron tablet to aid absorption and minimise constipation.

    Take vitD and iron 4 hours away from Levothyroxine and folic acid 2 hours away.

    ____________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • I think I may have taken my Levo on the morning of the bloods - would that make a difference ?

  • Alihardy5, yes that could be why FT4 is high. Mention it to your GP if s/he wants to reduce dose and ask to stay on the same dose and retest before any adjustment is made.

  • Thanks very much for you're reply - I am just so fed up of feeling 'not right' !!!

You may also like...